Health knowledge made personal
Join this community!
› Share page:

abilify can cause anxiety, right?


Posted by casper

One of the side effects of Abilify is increased anxiety.   Is this true and has anyone experienced this?
 
Answers (5)
Sort by: Newest first | Oldest first
Ian Health Maven
Yes, as with most anti psychotics (and antidepressants), anxiety can be a aripiprazol side effect. However, it is often experienced mostly during the first few weeks of taking the drug. If it is causing a problem for you then discuss this with the prescribing doctor as there are ways of reducing the anxiety. 

Best wishes

Ian
I actually developed extremlely bad anxiety with Abilify. I know it was the cause because when I don'tt take it, I don't have it. It would actually get so bad that my mind would go into a surreal, almost setative-like state at the highest peaks of anxiety. The calm period only lasted split seconds and then like a cycle the anxiety would start to build up all over again. This would happen several times throughout the day to the point that I couldn't stand it anymore. I would get so anxious and fast-paced that I actually made myself sick from eating or drinking to quickly, but I couldn't help it. I just couldn't calm down or sleep normally.  Xanax helped with this side effect but only temporarily and it always leaves me feeling extreme depression once it wears off.
I have been on the abilify for about 5 weeks now and am expierencing severe anxiety and just feel like I can't even sit or relax. It's awful so I stopped taking it and am feeling much better. I know it's unwise to stop meds without talking to your Dr. but I felt like I was going crazy.I really do think it's the abilify because after 3 days I feel more relaxed. Hope this might help somebody.
Did you stop all at once? what dose were you on?
I had a VERY bad experience with abilify...extreme anxiety and I couldn't walk...it was very bad.  Take this stuff with extreme caution.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: